Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 27, NWS Miami, FL

June 25, 2019Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 25, 2019, 5:03 PM EDT for Broward County, Florida. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2019, 5:03 PM EDT (21:03 UTC)
Expired
Jun 25, 2019, 5:30 PM EDT
In force
27 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Broward County, FL

The radar

The Miami radar (KAMX), 63 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 5:04 PM EDTTSTM WND GST 5715 W Weston, FLBSO ALLIGATOR ALLEY REPORTED TSTM WIND GUST OF 57 MPH (49 KT). STRONG THUNDERSTORM CROSSED I75 AND THE ADJACENT REST STOP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1995 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1995 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

474 
WUUS52 KMFL 252103
SVRMFL
FLC011-252130-
/O.NEW.KMFL.SV.W.0027.190625T2103Z-190625T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
503 PM EDT Tue Jun 25 2019

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Southern Broward County in southeastern Florida...

* Until 530 PM EDT.

* At 503 PM EDT, a severe thunderstorm was located over Intersection
  Alligator Alley And Miami Canal, or 17 miles west of Davie, moving
  southwest at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Intersection Alligator Alley And Miami Canal and Mile Marker 30 On
  Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2623 8059 2617 8051 2599 8061 2610 8077
TIME...MOT...LOC 2103Z 039DEG 12KT 2616 8058 

HAIL...1.00IN
WIND...60MPH
 
$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:12 PM EDT, 51 minutes earlier.

Area forecast discussion, Jun 25, 4:12 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Miami FL
412 PM EDT Tue Jun 25 2019

.DISCUSSION...
REST OF TODAY: Deep layer ridging that is currently centered over
the Gulf of Mexico and extending across our area has resulted in
mostly light, westerly winds. Early this afternoon, the Atlantic
sea breeze was once again slow to develop, keeping daytime
temperatures uncomfortably warm across South Florida. Isolated
pulse showers and thunderstorms have begun initiating along the
sea breeze given the favorably unstable atmosphere. As the rest of
the afternoon continues, meso models indicate coverage increasing
over the interior and then across the west coast as convection
battles for development along subsequent outflow boundaries and
the propagating sea breeze boundary. Mesoscale dynamics support
the development of a few stronger storms capable of producing
frequent lightning, gusty downbursts, and small hail.

Meanwhile, a wildfire continues to burn acres of Everglades along
inland Broward County. Areas of smoke can be subtly denoted on
visible satellite imagery, and with ongoing convection, this will
need to be monitored due to winds changes associated with outflow
from nearby convection. Although, at this time, the Florida
Highway Patrol has not reported any major obstructions to
visibility on area highways.

SHORT TERM (Wednesday-Thursday): The fairly stacked ridge will
continue to gradually breakdown and retrograde further into the
Gulf through the latter portion of this week. As a result, winds
will veer back out of the east. Sufficient heating coupled with
ample available moisture will result in increased coverage of
diurnally driven convection with a few storms becoming strong
enough to produce another round of gusty winds, small hail, and
frequent lightening. Daytime temperatures also look to remain
elevated through the remainder of the week and thus, heat
advisories may be needed for Collier, Mainland Monroe, and Palm
Beach Counties. Confidence is too low at this time and will
continue to monitored with each update. Regardless, if your plans
include the outdoors, make sure to take breaks and drink plenty
of water.

EXTENDED (Friday-Tuesday): Into the weekend, global models depict
a wave propagating across the Atlantic, bringing with it deep
tropical moisture into the region. This will allow for rain
chances to increase, becoming more scattered to numerous across
South Florida. However, with the increased rain aerially, comes
increased cloud cover, which will help moderate temperature down
along with heat indices through mid next week.

&&

.MARINE...
Generally benign conditions will continue with predominately
easterly winds at 5-10 knots and waves below 3 feet across the
local waters. The increased chance for showers and isolated
thunderstorms returns mid-late week.

&&

.AVIATION...
Generally VFR outside of afternoon/evening showers & storms. Sea
breezes are expected to push inland today, helping to spur
convection. Terminals could see bouts of sub-VFR conditions around
convection. Higher storm chances are over southern portions of the
area today. Convection should trend down after sunset with light
wind flow returning overnight though a few storms could push
towards APF this evening. A wildfire inland of FLL/FXE will need
to be monitored in case the smoke blows back towards a terminal
overnight into the morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  77  93  77  89 /  20  20  20  20
Fort Lauderdale  79  91  78  88 /  10  20  20  30
Miami            79  93  78  89 /  10  30  20  30
Naples           76  93  75  91 /  20  50  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ067>070-075-168.

AM...None.
GM...None.
&&

DISCUSSION...11/HVN
MARINE...11/HVN
AVIATION...02/RAG
Hazardous weather outlook, Jun 25, 10:17 AM EDT, 6 hours 46 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1017 AM EDT Tue Jun 25 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
260230-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1017 AM EDT Tue Jun 25 2019

...Thunderstorms possible, especially in the Interior Areas...
...Heat Advisory: Palm Beach, Collier and mainland Monroe Counties...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Thunderstorms will be possible today across South
Florida, especially in the interior areas this afternoon. Lightning,
small hail, localized street flooding, and isolated damaging wind
gusts are the primary hazards.

Waterspouts: There is a slight chance of waterspouts today,
especially over Lake Okeechobee.

Wind: There is a slight chance of damaging wind gusts, mainly in the
interior this afternoon. Wind gusts of around 50 mph are possible
today.

Hail: Small hail is possible today with any thunderstorms across
South Florida.

Flooding: Localized flooding of roadways, especially in areas with
poor drainage, or in low laying places is possible today.

Temperatures: There is a Heat Advisory in effect for Collier and
Mainland Monroe counties, where the heat index is forecast to exceed
108 for two hours or more this afternoon.

Visibility: Smoke from a wildfire burning over inland Broward County
may cause reductions in visibilities over portions of Broward and
Palm Beach Counties.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Thunderstorm chances will continue with coverage increasing later
this week. The primary hazards are lightning, gusty wind, small hail,
and localized street flooding.

Heat index values will likely be above 105 degrees over portions of
Southwest Florida on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

In the hours before

Special weather statement, Jun 25, 3:52 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Miami FL
352 PM EDT Tue Jun 25 2019

FLZ073-075-174-252030-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
352 PM EDT Tue Jun 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MAINLAND MONROE AND
SOUTHERN MIAMI-DADE COUNTIES UNTIL 430 PM EDT...

* At 352 PM EDT, Doppler radar was tracking a strong thunderstorm
  near Mahogany Hammock, or 16 miles southwest of Homestead General
  Airport, moving southwest at 10 mph.

* Wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  Flamingo, Mahogany Hammock, Pa-Hay-
  Okee Overlook and Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2513 8105 2543 8115 2550 8068 2533 8063
      2521 8082 2522 8083 2521 8083 2521 8085
      2520 8085 2520 8084 2513 8095 2513 8097
      2512 8100
TIME...MOT...LOC 1952Z 066DEG 9KT 2536 8078

MM
Special weather statement, Jun 25, 4:09 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Miami FL
409 PM EDT Tue Jun 25 2019

FLZ071>073-252100-
Inland Broward County FL-Metro Broward County FL-Inland Miami-
Dade County FL-
409 PM EDT Tue Jun 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BROWARD COUNTY
UNTIL 500 PM EDT...

* At 408 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Weston, or near Pembroke Pines.
  This storm was moving slowly westward.

* Nickel size hail and wind gusts up to 50 mph possible with this
  storm.

* Locations impacted include...
  Pembroke Pines, Miramar, Davie, Plantation, Sunrise, Weston, Cooper
  City, Intersection I-75 And U.S. 27, Intersection I-75 And Griffin
  Road, Mile Marker 30 On Alligator Alley, East Toll Gate On
  Alligator Alley, Sawgrass Mills Mall, Intersection Krome And U.S.
  27 and Markham Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2615 8032 2596 8033 2594 8055 2617 8056
TIME...MOT...LOC 2008Z 088DEG 2KT 2605 8043

BAXTER
Special weather statement, Jun 25, 4:23 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Miami FL
423 PM EDT Tue Jun 25 2019

FLZ073-075-174-252130-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
423 PM EDT Tue Jun 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MAINLAND MONROE AND
SOUTHERN MIAMI-DADE COUNTIES UNTIL 530 PM EDT...

* At 423 PM EDT, Doppler radar was tracking a strong thunderstorm
  over Mahogany Hammock, or 12 miles northeast of Flamingo, moving
  west at 10 mph.

* Nickel size hail and wind gusts of 50 to 55 mph possible with this
  storm.

* Locations impacted include...
  Northwest Cape Sable, Flamingo, Middle Cape Sable, Mahogany
  Hammock, Pa-Hay-Okee Overlook and Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2512 8117 2515 8119 2537 8120 2557 8121
      2550 8073 2520 8071 2520 8072 2521 8074
      2520 8075 2519 8073 2519 8075 2517 8080
      2518 8079 2518 8081 2516 8082 2518 8084
      2517 8088 2516 8090 2514 8090 2512 8100
TIME...MOT...LOC 2023Z 085DEG 7KT 2531 8084

MM
Special weather statement, Jun 25, 4:27 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Miami FL
427 PM EDT Tue Jun 25 2019

FLZ067-071-252115-
Inland Broward County FL-Inland Palm Beach County FL-
427 PM EDT Tue Jun 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROWARD AND SOUTH
CENTRAL PALM BEACH COUNTIES UNTIL 515 PM EDT...

* At 427 PM EDT, Doppler radar was tracking a strong thunderstorm 10
  miles west of Coral Springs, moving west at 10 mph.

* Dime size hail and winds in excess of 45 mph possible with this
  storm.

* Locations impacted include...
  Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2641 8033 2626 8031 2614 8061 2642 8063
TIME...MOT...LOC 2027Z 085DEG 7KT 2633 8043

MM
Special weather statement, Jun 25, 4:29 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Miami FL
429 PM EDT Tue Jun 25 2019

FLZ071>073-252115-
Inland Broward County FL-Metro Broward County FL-Inland Miami-
Dade County FL-
429 PM EDT Tue Jun 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
SOUTH CENTRAL BROWARD COUNTIES UNTIL 515 PM EDT...

* At 428 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Intersection Krome And U.S. 27,
  or 7 miles west of Miramar, moving southwest at 15 mph.

* Nickel size hail and wind gusts up to 50 mph possible with this
  storm.

* Locations impacted include...
  Pembroke Pines, Miramar, Weston and Intersection Krome And U.S. 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2610 8047 2600 8034 2579 8050 2597 8073
TIME...MOT...LOC 2028Z 040DEG 12KT 2599 8047

BAXTER
Special weather statement, Jun 25, 4:57 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Miami FL
457 PM EDT Tue Jun 25 2019

FLZ067-070-071-073-252145-
Inland Broward County FL-Inland Collier County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
457 PM EDT Tue Jun 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
BROWARD COUNTIES UNTIL 545 PM EDT...

* At 457 PM EDT, Doppler radar was tracking a strong thunderstorm
  over Mile Marker 30 On Alligator Alley, or 17 miles west of Davie,
  moving southwest at 30 mph.

* Nickel size hail and wind gusts up to 50 mph possible with this
  storm.

* Locations impacted include...
  Mile Marker 30 On Alligator Alley, East Toll Gate On Alligator
  Alley, Intersection Alligator Alley And Miami Canal and West
  Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2634 8056 2622 8042 2584 8063 2603 8092
TIME...MOT...LOC 2057Z 037DEG 25KT 2617 8057

MM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:45 AM EDTHeat AdvisoryMFLCollier, Monroe, Palm Beach16 hr
Jun 25, 3:36 PM EDTSpecial Weather StatementMFLPalm Beach39 min
Jun 25, 3:52 PM EDTSpecial Weather StatementMFLMonroe38 min
Jun 25, 3:55 PM EDTSevere Thunderstorm WarningMFLPalm Beach50 min
Jun 25, 4:09 PM EDTSpecial Weather StatementMFLBroward51 min
Jun 25, 4:23 PM EDTSpecial Weather StatementMFLMonroe67 min
Jun 25, 4:27 PM EDTSpecial Weather StatementMFLBroward48 min
Jun 25, 4:29 PM EDTSpecial Weather StatementMFLBroward46 min
Jun 25, 4:57 PM EDTSpecial Weather StatementMFLBroward48 min
Jun 25, 5:08 PM EDTSpecial Weather StatementMFLMonroe52 min
Jun 25, 5:10 PM EDTSpecial Weather StatementMFLMiami-Dade50 min
Jun 25, 5:28 PM EDTSevere Thunderstorm WarningMFLBroward, Collier, Miami-Dade, Monroe47 min
Jun 25, 5:44 PM EDTSpecial Weather StatementMFLMonroe46 min
Jun 25, 5:58 PM EDTSpecial Marine WarningMFL62 min
Jun 25, 6:25 PM EDTSpecial Marine WarningMFL95 min
Jun 25, 7:28 PM EDTSpecial Weather StatementMFLCollier47 min
Jun 25, 7:40 PM EDTSpecial Marine WarningMFL95 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.